A new characterization of periodic oscillations in periodic difference equations

Ahmad Al-Salman, Ziyad Alsharawi

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

In this paper, we characterize periodic solutions of p-periodic difference equations. We classify the periods into multiples of p and nonmultiples of p. We show that the elements of the set of multiples of p follow the well-known Sharkovsky's ordering multiplied by p. On the other hand, we show that the elements of the set Γp of nonmultiples of p are independent in their existence. Moreover, we show the existence of a p-periodic difference equation with infinite Γp-set in which the maps are defined on a compact domain and agree exactly on a countable set. Based on the proposed classification, we give a refinement of Sharkovsky's theorem for periodic difference equations.

Original languageEnglish
Pages (from-to)921-928
Number of pages8
JournalChaos, Solitons and Fractals
Volume44
Issue number11
DOIs
Publication statusPublished - Nov 2011

Fingerprint

Difference equation
Oscillation
Countable
Periodic Solution
Refinement
Classify
Theorem

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

A new characterization of periodic oscillations in periodic difference equations. / Al-Salman, Ahmad; Alsharawi, Ziyad.

In: Chaos, Solitons and Fractals, Vol. 44, No. 11, 11.2011, p. 921-928.

Research output: Contribution to journalArticle

@article{250d1351da8447c59c876170b5a2702d,
title = "A new characterization of periodic oscillations in periodic difference equations",
abstract = "In this paper, we characterize periodic solutions of p-periodic difference equations. We classify the periods into multiples of p and nonmultiples of p. We show that the elements of the set of multiples of p follow the well-known Sharkovsky's ordering multiplied by p. On the other hand, we show that the elements of the set Γp of nonmultiples of p are independent in their existence. Moreover, we show the existence of a p-periodic difference equation with infinite Γp-set in which the maps are defined on a compact domain and agree exactly on a countable set. Based on the proposed classification, we give a refinement of Sharkovsky's theorem for periodic difference equations.",
author = "Ahmad Al-Salman and Ziyad Alsharawi",
year = "2011",
month = "11",
doi = "10.1016/j.chaos.2011.07.011",
language = "English",
volume = "44",
pages = "921--928",
journal = "Chaos, Solitons and Fractals",
issn = "0960-0779",
publisher = "Elsevier Limited",
number = "11",

}

TY - JOUR

T1 - A new characterization of periodic oscillations in periodic difference equations

AU - Al-Salman, Ahmad

AU - Alsharawi, Ziyad

PY - 2011/11

Y1 - 2011/11

N2 - In this paper, we characterize periodic solutions of p-periodic difference equations. We classify the periods into multiples of p and nonmultiples of p. We show that the elements of the set of multiples of p follow the well-known Sharkovsky's ordering multiplied by p. On the other hand, we show that the elements of the set Γp of nonmultiples of p are independent in their existence. Moreover, we show the existence of a p-periodic difference equation with infinite Γp-set in which the maps are defined on a compact domain and agree exactly on a countable set. Based on the proposed classification, we give a refinement of Sharkovsky's theorem for periodic difference equations.

AB - In this paper, we characterize periodic solutions of p-periodic difference equations. We classify the periods into multiples of p and nonmultiples of p. We show that the elements of the set of multiples of p follow the well-known Sharkovsky's ordering multiplied by p. On the other hand, we show that the elements of the set Γp of nonmultiples of p are independent in their existence. Moreover, we show the existence of a p-periodic difference equation with infinite Γp-set in which the maps are defined on a compact domain and agree exactly on a countable set. Based on the proposed classification, we give a refinement of Sharkovsky's theorem for periodic difference equations.

UR - http://www.scopus.com/inward/record.url?scp=80054042435&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80054042435&partnerID=8YFLogxK

U2 - 10.1016/j.chaos.2011.07.011

DO - 10.1016/j.chaos.2011.07.011

M3 - Article

VL - 44

SP - 921

EP - 928

JO - Chaos, Solitons and Fractals

JF - Chaos, Solitons and Fractals

SN - 0960-0779

IS - 11

ER -